Comment from reader: Don`t wait for an arv combo to destroy your mind: switch!
Jan 11, 2014
Dear Dr. David, On June 2, 2013 a person asked you about his depressive problems with Atripla and the Reyataz-Norvir-Truvada combo. I just would like to say that I went through the same problems: started with Atripla (Efavirenz+Truvada)and had terrible depression mnmediately, then in less than a month my doctor switched me the Reyataz-Norvir-Truvada combo which gave me again terrible mood and suicidal disorders. Curiously my doctor told me the same thing: you have run out of options, but hell no I said, I still have other options or classes of ARVS, and until I try them all, there is no way to say I run out of options. So I demanded furiously and courteously to switch again but this time to Complera, since I knew Truvada was not my problem. Unfortunately Complera is still not available in the Latin American country where I live, so finally I was able to switch to Isentress+Truvada, and I am doing relatively ok. But I know that if Isentress should not work properly for me in the long run, I still have other options like Tivicay and Stribild, and/or whatever the future has out there. So my point is that if any HIV+ patient is having mental disorders with ARVS he shouldn't wait years to switch, like this person above mentioned. Best regards to you.
Response from Dr. Fawcett
This comment from a reader underscores the need to work with providers to find the best possible solution to address multiple concerns, including mental health issues.
Thanks for writing.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is It Difficult For A Man To Contract Hiv From A Woman Through Normal Vaginal Intercourse?
- How Long Does Diarrhea Last In The Early Stages Of Hiv?
- Can U Have Hiv Symptoms And Still Test Negative?
- Hiv Does Not Live Outside A Human Host
- Can You Get Hiv By A Haircut?
- When You Have Hiv When Do You Lose Your Appetite?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.